Hyderabad: The status of 58 infants out of the 92 who were given Tramadol tablets, an opioid meant for adults, to prevent fever after being administered pentavalent vaccine, is not known.
Only 34 were admitted to Niloufer Hospital and two other infants died. Of the 34, 19 were discharged on Saturday.
Health officials have visited hospitals in adjoining areas over the last 24 hours to check if any infant was admitted with symptoms of vomiting, drowsiness or in an unconscious state.
This exercise had to be carried out as no details of the children or their parents were taken prior to the vaccination.
Health officials state that since three days have passed, it is safe to assume that the tablet has not been administered to the remaining children.
The tablets being in the parents’ possession is a cause of concern.
A senior health official explained, “Not only was wrong medication given but there was a serious administrative lapse due to which the names and addresses of the parents are not available.”
“”They still have the tablet and are under the impression that it is paracetamol. It is important to identify and locate these parents to prevent them from using it later.” the official added....